Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 132, NWS Seattle, WA

June 23, 2021

NWS Seattle, WA issued this small craft advisory at Jun 23, 2021, 2:36 AM PDT. It took effect at Jun 23, 2021, 5:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2021, 2:36 AM PDT (09:36 UTC)
In effect from
Jun 23, 2021, 5:00 PM PDT
Expired
Jun 24, 2021, 3:00 AM PDT
In force
10 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

837 
WHUS76 KSEW 230936
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
236 AM PDT Wed Jun 23 2021

PZZ133-134-231045-
/O.CAN.KSEW.SC.Y.0131.000000T0000Z-210623T1200Z/
Northern Inland Waters Including The San Juan Islands-
Admiralty Inlet-
236 AM PDT Wed Jun 23 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

PZZ131-132-231745-
/O.CON.KSEW.SC.Y.0131.000000T0000Z-210623T1200Z/
/O.NEW.KSEW.SC.Y.0132.210624T0000Z-210624T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
236 AM PDT Wed Jun 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 AM PDT THURSDAY...

* WHAT...For the first Small Craft Advisory, west wind 15 o 25 kt.  
  For the second Small Craft Advisory, west winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 5 AM PDT early this 
  morning. For the Small Craft Advisory, from 5 PM this 
  afternoon to 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
4 follow-up statements
513 
WHUS76 KSEW 231608
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
908 AM PDT Wed Jun 23 2021

PZZ131-132-240015-
/O.CON.KSEW.SC.Y.0132.210624T0000Z-210624T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
908 AM PDT Wed Jun 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 3 AM PDT THURSDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 5 PM this afternoon to 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
513 
WHUS76 KSEW 232220
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
320 PM PDT Wed Jun 23 2021

PZZ131-132-240630-
/O.CON.KSEW.SC.Y.0132.210624T0000Z-210624T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
320 PM PDT Wed Jun 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
571 
WHUS76 KSEW 240315
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
815 PM PDT Wed Jun 23 2021

PZZ131-132-241000-
/O.CON.KSEW.SC.Y.0132.000000T0000Z-210624T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
815 PM PDT Wed Jun 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
729 
WHUS76 KSEW 240950
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
250 AM PDT Thu Jun 24 2021

PZZ131-132-241100-
/O.EXP.KSEW.SC.Y.0132.000000T0000Z-210624T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
250 AM PDT Thu Jun 24 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

Winds have begun to decrease and will continue to relax through
the morning.

$$

PZZ170-173-176-250000-
/O.NEW.KSEW.SC.Y.0133.210625T0000Z-210625T1200Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
250 AM PDT Thu Jun 24 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT FRIDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  10 to 60 nm.

* WHEN...From 5 PM this afternoon to 5 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 22, 8:06 PM PDT, 6 hours 30 minutes earlier.

Area forecast discussion, Jun 22, 8:06 PM PDT, 6 hours 30 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
806 PM PDT Tue Jun 22 2021

.SYNOPSIS...Onshore flow and marine air will moderate
temperatures across Western Washington through Thursday. An
extended period of hot weather is on tap for the end of the week
and into early next week. Record highs are likely over the
weekend.

&&

.UPDATE...Only minor changes were made to the sky forecast for the
overnight into Wednesday morning timeframe. The marine layer will
once again push inland overnight, resulting in stratus through
much of the Puget Sound region by the morning. The rest of the
forecast, including the sweltering heat for the upcoming weekend,
remain on track an no updates are planned this evening. -Wolcott-

&&

.AVIATION...This cirrus bands are moving across much of western
Washington this evening, which will be of little consequence to
aviation through the evening and overnight hours. Low coastal marine
stratus will push back inland over the lowlands of Western
Washington overnight due to a stronger onshore push. There should be
more stratus tomorrow morning and the marine layer ought to be deep
enough for some stratus to reach the foothills of the Cascades. The
area should largely scatter out by mid to late morning for an
afternoon of VFR cigs. IFR cigs expected along the coast through the
period.

KSEA...Morning low clouds have been reflected in the TAF, namely
between 9-12Z, a BKN deck between 900-1200 feet, with SCT020 by 18Z.
Southwesterly surface flow is expected through late Wednesday
morning before becoming more westerly in the afternoon between 6-10
knots.

Kristell/19

&&

.MARINE...Marine air will continue to push into Western Washington
through Wednesday and the westerly push in the Strait should be
pretty strong through this evening with a good 20-30kt. Marine
stratus is expected both over the coastal waters and throughout the
waters of Puget Sound into tomorrow morning. Onshore flow will ease
Thursday and thermally induced surface low pressure will be over the
area for the end of the week and through the weekend as a strong
upper ridge moves over the area--so gradients will be light with hot
weather especially over the weekend. 19/Kristell

&&

.PREV DISCUSSION... /issued 210 PM PDT Tue Jun 22 2021/

SHORT TERM /TONIGHT THROUGH THURSDAY/...Clear skies over much of W
WA this afternoon although still have a little bit of coastal
stratus lingering with a wedge of clouds still present running from
Hoquiam to Shelton. Current satellite trends show this area
thinning, so partly cloudy to clear skies may be possible for these
locations this evening...just in time for the next round of stratus
to start moving in.

Current temps over W WA show a significant difference in temps today
compared to yesterday. Depending on the location, temps at this hour
are anywhere from 5 to 20 degrees cooler than this time yesterday.
Sea-Tac is showing about 11 degrees cooler than 24 hours ago. The
big winner here is Shelton, being 20 degrees cooler than yesterday,
thanks to the aforementioned still lingering stratus. Still may see
some additional heating today which would again put temps above
normal for this time of year.

This onshore flow will persist into Wednesday resulting in more
widespread morning marine stratus and the coolest temperatures of
the week, but in context that still puts highs in mid to upper 70s
for interior lowland locations. Given that normal highs this time of
year are generally in the upper 60s to lower 70s, even this coolest
day is still anywhere from 5-10 degrees above normal depending on
location.

The combination of a building upper level ridge and weakening
onshore flow will allow temps to rise again for Thursday, with highs
expected to be similar to what is expected for today /that being
upper 70s to around 80/. Morning marine stratus will still be
present, but likely hanging closer to the coast and burning off
earlier.  18

LONG TERM /FRIDAY THROUGH MONDAY/...The aforementioned ridge will
not be in an hurry to go anywhere...and this is the portion of the
discussion where it is important to remind the reader not to shoot
the messenger. The lingering ridge is expected to drive temperatures
upward significantly as it slowly plods eastward throughout the
entire long term period. High temps for coastal locations look to
climb into the upper 70s Friday and the mid 80s Saturday before
cooling back down to upper 70s to low 80s Sunday and Monday. For the
interior lowlands, Friday should see highs in the upper 80s to lower
90s, Saturday and Sunday in the upper 90s to low triple digits
before easing into the 90s for Monday. Ensemble forecasts remain in
good agreement regarding this heatwave with quite a number of
members dragging the ensemble mean upward. Also disconcerting during
this time frame will be overnight lows as inland locations will see
low temps only falling to the mid to upper 60s. The coast looks to
be spared this as overnight lows during this period will sit
generally around 60. With all of that being said, have collaborated
with surrounding offices and agreed that given this high degree of
confidence, an Excessive Heat Watch would be prudent and will go out
with the afternoon forecast package, running from Friday afternoon
all the way through Monday. This will also allow for room for future
shifts to adjust the watch area as needs be as well as determine if
and how this should be upgraded, whether to a heat advisory or
excessive heat warning.  18

HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Excessive Heat Watch from Friday afternoon through Monday
     afternoon for Bellevue and Vicinity-Bremerton and Vicinity-
     Cascades of Pierce and Lewis Counties-Cascades of Snohomish
     and King Counties-Cascades of Whatcom and Skagit Counties-
     East Puget Sound Lowlands-Everett and Vicinity-Hood Canal
     Area-Lower Chehalis Valley Area-Seattle and Vicinity-
     Southwest Interior-Tacoma Area-Western Skagit County-
     Western Whatcom County.

PZ...Small Craft Advisory until 5 AM PDT Wednesday for Admiralty
     Inlet-Central U.S. Waters Strait Of Juan De Fuca-East
     Entrance U.S. Waters Strait Of Juan De Fuca-Northern Inland
     Waters Including The San Juan Islands.

&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.